MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided at this time,we are unable to determine to what degree, if any, the mesh implant used to treat the patient may have caused or contributed to the recurrent hernia.Recurrence is a known inherent risk of hernia repair surgery with or without the use of mesh.Recurrence is listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study (phasix dvl-he-011) experienced a hernia recurrence on (b)(6) 2014 - the subject patient underwent repair of a midline primary incisional hernia with the implant of a phasix mesh.This was a retro-rectus repair without component separation technique.Absorbable monofilament suture was used for fixation of the mesh.The fascia and skin were fully closed.On (b)(6) 2018 - the subject patient was diagnosed with a hernia recurrence.This adverse event has been assessed as mild severity, possibly related to the device and not related to the index procedure.No action has been taken at this time, condition is listed as ongoing.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7973590
Report Number1213643-2018-03581
Device Sequence Number1682525
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2014
Device Catalogue Number1190400
Device Lot NumberHUXETP13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight96